MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 2.8 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX TI 2.8 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a repair of shoulder instability, the suture in the twinfix ti 2.8 ultrabraid broke after the anchor was implanted.The procedure was successfully completed without delay using a back-up device into an additional bone hole.No patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.An analysis of the customer provided image confirmed the product information.The anchor was shown beside the device, but the sutures were not visible.A visual inspection revealed that the device was returned with the deployed anchor, but no sutures.There was no deformation or visual issues with the anchor or device.There was debris on the anchor and device indicating use.A functional evaluation could not be completed since the anchor had been deployed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX TI 2.8 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11489872
Report Number1219602-2021-00528
Device Sequence Number12118684
Product Code MBI
UDI-Device Identifier03596010584472
UDI-Public03596010584472
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2024
Device Model Number72200750
Device Catalogue Number72200750
Device Lot Number2030975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient Weight75